Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Took multiple pill of hydrocodone apap. What are the side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1019 Questions
What would be the effects of taking 25 hydrocodone apap 7.5 750 at one time
Posted Thu, 18 Apr 2013 in Medicines and Side Effects
Answered by Dr. Achuo Ascensius 6 hours later
Thanks for the query.

Taking 25 tablets of hydrocodone apap 7.5 750 is synonymous to suicide and a normal person should never feel to do such a terrible act unless you have a psychiatric problem unknowingly in which case you should immediately sick medical help.

Hydrocodone apap is a combination of hydrocodone and paracetamol (acetaminophen). Effects of the two drugs could either be related to the side effects or to over dose. Since you are rather interested in the effects of taking up to 25 pills, I assumed you have once taking the pill and you are not allergic or you can tolerate some of the side effects. So, we shall rather discuss on the effects following over dose. Over dose is particularly severe with the elderly, people with liver disease etc for both drugs.

Firstly apap; the maximum dose per day is 4000g for adults with severe consequences appearing with up to 10 grams a day. 25 tablets would contain 25 x 750 mg (18,750 mg or 18.75 grams) of paracetamol, which is lethal at a single dose. This would cause severe lysis or break down of liver cells, which are irreversible leading to hepatic failure, metabolic disorders, poor toxin removal from the system with resulting brain disorder (encephalitis), coma and death.

Secondly, 25 pills will contain 25 x 7.5 mg ( 187.5mg) of hydrocodone which will cause depression of your brain leading to reduced breathing or loss of breathing, coma and death.

If you are in severe pains, there are several ways of getting rid of your pains or any distress you might be facing, so I will strongly advice you XXXXXXX a doctor and talk with him because the effects of drugs depend on the individual's tolerance. Whatever the case please XXXXXXX a doctor.

Hope this answers your query. If you have further queries, I will be waiting to help. If you do not have further queries, you could close the discussion and rate the answer.

Best regards.
Above answer was peer-reviewed by
Follow-up: Took multiple pill of hydrocodone apap. What are the side effect? 2 hours later
I have never taken the pill this is in regard to a friend. Is this a painful process or would one just fall asleep
Answered by Dr. Achuo Ascensius 1 hour later

Thanks once more for the query.

I am afraid it seems you are in search of a possible substance for euthanasia. There are legal justifications for that and it is done under certain conditions laid down. If it's not practice in your state then, its illegal. However if its practice and accepted by law, it has to be done under medical care.
For sure excess paracetamol will cause abdominal pains, vomiting etc that are painful and devastating.
Just curious as to why this for your friend? terminal ailment?, depression?
Best regards and hope I have answered your query. If you do not have further queries, you could close the discussion and rate the answer.
Best regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor